Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 21, 12:54 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 21, 12:54 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
154 PM CDT Tue Jul 21 2020
.SHORT TERM...
Current radar and satellite analysis depicts a surface frontal
boundary to the south and southeast of the Texas Panhandle. Behind
the boundary temperatures have been slow to rise. From this
mornings sounding convective temperatures are right around 90
degrees and forecasting 93 for this afternoon. As the FA warms
up, areas along the I-40 corridor and a little south could see
some pulse type storms. Shear is weak and CAPE is marginal at
best, but a large inverted V forecast soundings suggest some
microburst potential with these storms today. Only have about 20
to 30 PoP for the southern Texas Panhandle. Some storms may come
into the northwest FA later this evening but many models suggest
this stuff dying off quickly after leave New Mexico.
For tomorrow, some pulse type storms will be possible again mainly
in the southern Texas Panhandle. Have mainly slight chance PoPs
for Wednesday afternoon. Again, winds will be the main concern
with these storms. Daytime highs look to be in the 90s for much of
the area once again under high pressure.
Hoffeditz
&&
.LONG TERM...Wednesday night through Monday night...
An upper level ridge of high pressure is expected to become
centered over Arkansas to Missouri. As the flow under this regime
would be southwesterly or very light westerly aloft, the best
chances for precipitation during the afternoon and evening areas
will favor New Mexico and far western portions of the combined
Panhandles. Given the lackluster environmental parameters for
these storms, wherein updrafts will have a hard time being
sustained except with other outflow boundaries, the expectation
that these storms will move far into the combined Panhandles is
low at best.
Attention turns toward a potential tropical disturbance in the
Gulf of Mexico on Saturday and Sunday as it makes landfall near
the Houston area. Regardless of the status of this tropical
disturbance, moisture will become more ample across the westerly
flow on the southern periphery of the upper level ridge. Should
enough moisture make it into west Texas, there may be a pattern in
place that could support better chances of tropical showers and
thunderstorms. At present, have opted to stay fairly close to NBM
with minor adjustments in coordination with neighbors, especially
if the disturbance tracks a little further north than presently
progged. This moisture should be shunted into New Mexico by early
next week, with some guidance cutting off the combined Panhandles
totally (GFS) or remaining in favorably moist flow (ECMWF). Have
opted to go with a blend of the two, with an eye towards adjusting
as we get closer to the period in question.
Bieda
&&
.AVIATION...Previous Discussion...18Z TAFs...
Winds will be light out of the north turning to the southeast in
a couple of hours. Winds will then pick up to around 10 to 15 kts.
Isolated to scattered thunderstorms are expected in the southern
Texas Panhandle this afternoon mainly between 18Z today and 00Z
Wednesday. Confidence is low that thunder will impact KAMA.
Therefore, only have VCTS in the TAF at this time. KDHT and KGUY
are starting to look thunder free for this TAF period.
Hoffeditz
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 66 92 69 94 69 / 10 20 5 20 10
Beaver OK 68 94 69 94 71 / 10 5 0 5 0
Boise City OK 64 93 66 93 67 / 20 5 5 10 10
Borger TX 71 98 72 99 73 / 10 10 5 10 5
Boys Ranch TX 67 96 69 97 69 / 10 10 10 20 10
Canyon TX 66 91 67 93 68 / 10 20 10 20 10
Clarendon TX 68 91 70 92 71 / 20 30 5 10 5
Dalhart TX 63 92 66 93 67 / 10 5 5 20 10
Guymon OK 66 94 69 95 70 / 10 5 0 5 0
Hereford TX 66 92 67 93 68 / 10 20 10 20 10
Lipscomb TX 68 93 69 94 71 / 10 5 5 5 0
Pampa TX 68 93 69 94 70 / 10 20 5 10 5
Shamrock TX 69 91 70 92 72 / 20 20 5 10 5
Wellington TX 70 94 71 95 72 / 20 20 5 10 5
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
36/98
Hazardous weather outlook, Jul 21, 12:41 PM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
141 PM CDT Tue Jul 21 2020
OKZ001>003-TXZ001>020-317-220645-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
141 PM CDT Tue Jul 21 2020
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected to develop across the Oklahoma and
Texas Panhandles this afternoon and tonight. A few storms will
have the potential to become strong to severe, with large hail
and damaging winds the primary hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms will be possible across the western Oklahoma Panhandle
as well as the western and southern Texas Panhandle Wednesday afternoon,
and then across far western sections of the area Wednesday evening
through Sunday afternoon. Additional thunderstorms may develop further
east across the western half of the Oklahoma and Texas Panhandles
Sunday evening through Monday afternoon. Any storms that form are
expected to remain just below severe levels at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Bieda
In the hours before
Special weather statement, Jul 21, 1:10 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
210 PM CDT Tue Jul 21 2020
TXZ014-019-211945-
Gray TX-Donley TX-
210 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAY AND NORTH
CENTRAL DONLEY COUNTIES UNTIL 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Lake Mcclellan, or 16 miles south of Pampa. This storm
was nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Lake Mcclellan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3535 10109 3543 10085 3528 10073 3513 10090
TIME...MOT...LOC 1910Z 055DEG 4KT 3532 10087
TLH
Special weather statement, Jul 21, 1:46 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
246 PM CDT Tue Jul 21 2020
TXZ014-212015-
Gray TX-
246 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL 315 PM
CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Mcclellan, or 19 miles south of Pampa, moving south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pampa, Lefors, Alanreed and Lake Mcclellan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3553 10097 3554 10068 3519 10069 3522 10106
TIME...MOT...LOC 1946Z 009DEG 8KT 3527 10087
TLH
Special weather statement, Jul 21, 3:05 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Amarillo TX
405 PM CDT Tue Jul 21 2020
TXZ018-019-212130-
Donley TX-Armstrong TX-
405 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG AND
SOUTHWESTERN DONLEY COUNTIES UNTIL 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Goodnight, or 14 miles west of Clarendon, moving
south at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3506 10124 3489 10084 3475 10079 3475 10155
TIME...MOT...LOC 2104Z 008DEG 8KT 3498 10115
LFM
Thunderstorm Wind, Armstrong
- When
- July 21, 3:53 PM CST to 3:55 PM CST
- Where
- Armstrong County, 15.2 mi SSE of Goodnight
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.820, -101.120
The JA Ranch West Texas Mesonet station located 4 miles east of Palo Duro measured gusts in the 59 to 66 MPH range. The highest gust of 66 MPH occurred at 1555CST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 21, 20202 deaths · 2 events
- Tornado and Hail in Illinois, July 21, 2020$820,000 · EF1 · 16 events
- Hail and Damaging Winds in Georgia, July 21 to 22, 2020$396,000 · 1.75 in hail · 19 events
- Damaging Winds in Pennsylvania, July 21, 20202 injured · $185,000 · 83 kt wind · 16 events
- Damaging Winds in Florida, July 21 to 22, 20201 injured · $35,000 · 55 kt wind · 42 events
- Hail and Damaging Winds in Maryland, July 21, 2020$168,000 · 1 in hail · 5 events
- Damaging Winds in Virginia, July 21, 2020$84,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Virginia, July 21, 2020$89,000 · 1 in hail · 10 events
- Damaging Winds in Indiana, July 21, 2020$39,000 · 70 kt wind · 13 events
- Damaging Winds in Florida, July 21 to 22, 2020$34,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Alabama, July 21, 2020$16,000 · 52 kt wind · 12 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 21, 202019 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895110.